Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 64, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 3, 2025, 2:55 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2025, 2:55 PM MDT (20:55 UTC)
- Expired
- Jul 3, 2025, 5:47 PM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 97 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760
WGUS54 KMAF 032055
FFWMAF
NMC025-040000-
/O.NEW.KMAF.FF.W.0064.250703T2055Z-250704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
255 PM MDT Thu Jul 3 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Lea County in southeastern New Mexico...
* Until 600 PM MDT.
* At 255 PM MDT, Doppler radar indicated thunderstorms producing
torrential rain across the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Jal, Jal Airport and Bennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3221 10338 3228 10328 3233 10306 3226 10306
3216 10307 3212 10306 3209 10306 3201 10306
3201 10338
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Lindsey1 follow-up statement
172
WGUS74 KMAF 032347
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
547 PM MDT Thu Jul 3 2025
NMC025-032357-
/O.CAN.KMAF.FF.W.0064.000000T0000Z-250704T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
547 PM MDT Thu Jul 3 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN LEA COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 1200 AM MDT Friday for
portions of southeast New Mexico and Texas.
&&
LAT...LON 3221 10338 3228 10328 3233 10306 3226 10306
3216 10307 3212 10306 3209 10306 3201 10306
3201 10338
$$
LopezWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 12:01 PM MDT, 2 hours 54 minutes earlier. Its key messages:
- Updated at 1248 PM CDT Thu Jul 3 2025
- Medium to high rain chances (40-70%, up to 90% in the Davis Mountains and Big Bend) continue today. Rain chances decrease for the 4th of July, becoming more confined to our far eastern counties and the Davis Mountains/Big Bend.
- Additional low rain chances Sunday (20-30%, up to 50% in the Davis Mountains).
- Temperatures gradually warm closer to/above normal through next week.
Area forecast discussion, Jul 3, 12:01 PM MDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
101 PM CDT Thu Jul 3 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 1248 PM CDT Thu Jul 3 2025
- Medium to high rain chances (40-70%, up to 90% in the Davis
Mountains and Big Bend) continue today. Rain chances decrease
for the 4th of July, becoming more confined to our far eastern
counties and the Davis Mountains/Big Bend.
- Additional low rain chances Sunday (20-30%, up to 50% in the
Davis Mountains).
- Temperatures gradually warm closer to/above normal through next
week.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 1248 PM CDT Thu Jul 3 2025
Heavy showers and some thunderstorms have continued across West
Texas and Southeast New Mexico this morning. Further development is
expected this afternoon as our tropical airmass lingers on. PWATs
remain well above climatological norms, with MAF's 12Z sounding
showing 1.83 in of precipitable water (for reference, the all-time
daily maximum for today is 1.90 in). As a result, flash flooding
will continue to be a concern through the rest of today into the
evening, and the Flood Watch issued last night will continue through
06Z tonight.
This pattern will begin to come to an end starting tomorrow as
troughing to the west moves off to the north and east of our area. A
few isolated to widely scattered showers can still be anticipated in
the Davis Mountains, Eastern Permian Basin, and Lower Trans-Pecos,
but chances are overall quite a bit lower than in previous days and
look to drop off pretty quickly after sunset (10-40%, with the
highest chances in/around the Davis Mountains). In other words, many
locations should stay rain-free (albeit muggy) for 4th of July
festivities tomorrow night! Otherwise, more seasonable temperatures
are expected tomorrow, with highs in the upper 80s and low-to-mid
90s expected for most and lows in the upper 60s and low 70s.
Sprang
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 1248 PM CDT Thu Jul 3 2025
The Long Term period looks a good deal quieter than the Short Term
Period overall. Ridging begins to move into the region from the
west Saturday, allowing temperatures to climb into the upper 90s
for most locations. Even though atmospheric moisture will remain
anomalously high, this ridge should keep precipitation chances
near zero pretty much everywhere, with only some slight chances
(10-20%) near/in the Davis Mountains. By Sunday, an inverted
trough off of the east coast of Texas could initiate a few
additional showers and thunderstorms in our area, though chances
for this also remain fairly low (20-30% for most locations, up to
50% in the Davis Mountains). On the flip side, increased cloud
cover and rain chances will help keep temperatures a few degrees
cooler on Sunday versus Saturday.
Additional rain chances appear in the higher terrain of West Texas
and Southeast New Mexico Monday, mainly the product of upslope flow
(20-40%). After that, the aforementioned ridge pretty much squashes
any further chances through the extended, save perhaps in the Davis
Mountains. Atmospheric moisture will also be on the decline through
the extended, while temperatures begin to climb back towards/above
seasonal averages.
Sprang
&&
.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Thu Jul 3 2025
VFR conditions generally forecast for most sites, though MAF should
remain MVFR for the next couple of hours (with temporary drops to
IFR due to ongoing showers). Additional temporary drops to MVFR
can be expected at other sites due to ongoing showers across the
area (especially at INK and HOB, where showers have had a history
of being heavier). Off-and-on showers will continue through the
afternoon into the evening before clearing up later tonight. Cloud
cover will also begin to gradually decrease at western sites
tonight, though MVFR conditions are expected to redevelop at MAF
late tonight through tomorrow morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 92 72 95 / 40 20 10 10
Carlsbad 70 93 70 97 / 20 10 0 0
Dryden 72 92 72 95 / 30 30 10 10
Fort Stockton 71 92 71 96 / 20 20 0 10
Guadalupe Pass 66 86 68 90 / 30 10 0 0
Hobbs 68 92 68 94 / 50 10 0 0
Marfa 65 84 63 90 / 30 30 0 20
Midland Intl Airport 72 94 72 96 / 30 10 0 10
Odessa 70 93 71 94 / 30 10 0 0
Wink 70 94 70 97 / 20 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late tonight for Andrews-Borden-Central
Brewster-Chinati Mountains-Chisos Basin-Crane-Davis
Mountains-Davis Mountains Foothills-Dawson-Eastern
Culberson-Ector-Gaines-Glasscock-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-Howard-Loving-
Lower Brewster County-Marfa Plateau-Martin-Midland-Mitchell-
Pecos-Presidio Valley-Reagan-Reeves County Plains-Scurry-
Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
NM...Flood Watch through this evening for Central Lea-Eddy County
Plains-Guadalupe Mountains of Eddy County-Northern Lea-
Southern Lea.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13In the hours before
Local storm report, Jul 3, 11:43 AM MDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1243 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flash Flood 6 NW Redford 29.51N 104.26W
07/03/2025 Presidio TX Park/Forest Srvc
Texas Parks and Wildlife Park Ranger reports
high water over FM 170 East at Terneros
Creek.
&&
AHLocal storm report, Jul 3, 12:27 PM MDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
127 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flash Flood 1 W Terlingua 29.32N 103.64W
07/03/2025 Brewster TX Park/Forest Srvc
Flood water rushing through Long Draw Creek
over FM 170.
&&
AHLocal storm report, Jul 3, 1:26 PM MDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
226 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM Flash Flood Patricia 32.56N 102.02W
07/03/2025 Dawson TX Public
Multiple road closures across Dawson County
due to flooded roadways.
&&
AHLocal storm report, Jul 3, 1:42 PM MDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
242 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Flash Flood 3 ENE Odessa 31.87N 102.32W
07/03/2025 Ector TX Dept of Highways
The Drive Texas website indicated water was
covering the roadway of the Business I20
north service road near East Loop 338.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:42 PM MDT | Flood Watch | MAF | Eddy, Lea | 24 hr |
| Jul 3, 3:10 AM MDT | Flash Flood Warning | MAF | Lea | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.